# SDR 2023FA0000044

- Difficulty date: January 10, 2023
- Submitted: January 24, 2023
- Operation: General aviation
- Aircraft: N773GP
- Make and model: Cirrus SR22T
- Aircraft serial: 0971
- Aircraft time: 1,521 hours
- Engine: Cont TSIO550K
- Engine time: 1,521 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 10357586
- Condition: Broken
- Location: Magneto
- Component: Magneto, Cont, S6RSC25P
- Component part number: 10500556101
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, E, F
- Precautionary procedure: B, A, H

## Discrepancy

ENGINE SUFFERED LOSS OF POWER,  ENGINE OUT DURING CRUISE AT 23K. TURBOCHARGED ENGINE RUNNING LEAN OF PEAK PER POH.  PILOT REPORTED CHECKING MAGNETOS DURING DESCENT,  SWITCHED KEY FROM BOTH TO LEFT AND THE MOTOR INSTANTLY QUIT MAKING MEANINGFUL POWER,  IMMEDIATELY WENT BACK TO BOTH. AT SOME POINT AROUND 17,000 FT WHILE ADJUSTING THE THROTTLE LEVER THE ENGINE RESTARTED BUT WAS STILL RUNNING ROUGH.  PILOT EVENTUALLY LANDED UNEVENTFULLY AT KCID. LANDING WAS UNEVENTFUL,  TAXIED TO FBO, PARKED OVER TIE-DOWNS AND SHUT THE ENGINE DOWN NORMALLY.  INSPECTION REVEALED 4 TEETH SHEARED FROM THE DISTRIBUTOR GEAR THE REST OF THE MAGNETO, POINTS, BEARING PRE-LOAD, WIRING, COIL, ETC. WAS ALL NOMINAL. SUSPECT OZONE DEGRADATION OF NYLON GEAR IN PRESSURIZED MAGNETOS.
